Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2007, 8:49 PM EDT for Hampshire County, Massachusetts. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 3, 2007, 9:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Hampshire County, MA
The radar
The Albany radar (KENX), 97 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:15 PM EDT | HAIL 0.88 | Worthington, MA | PERSISTED FOR 5 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2899 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 040049
SVRBOX
MAC015-040145-
/O.NEW.KBOX.SV.W.0129.070804T0049Z-070804T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
849 PM EDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 945 PM EDT
* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDDLEFIELD...OR ABOUT 12 MILES SOUTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WORTHINGTON BY 905 PM EDT...
CHESTERFIELD BY 915 PM EDT...
GOSHEN BY 920 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4244 7300 4244 7269 4226 7280 4228 7288
4233 7288 4235 7293 4235 7295 4231 7300
4232 7306
TIME...MOT...LOC 0049Z 272DEG 20KT 4236 7304
$$
EKSTER3 follow-up statements
000
WWUS51 KBOX 040115
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT FRI AUG 3 2007
MAC015-040145-
/O.CON.KBOX.SV.W.0129.000000T0000Z-070804T0145Z/
HAMPSHIRE MA-
914 PM EDT FRI AUG 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL HAMPSHIRE COUNTY...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GOSHEN TO CHESTERFIELD...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF NORTHAMPTON TO 12
MILES WEST OF NORTHAMPTON...MOVING EAST AT 25 MPH.
WILLIAMSBURG AND NORTHAMPTON ARE INCLUDED IN THIS WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4245 7282 4244 7270 4241 7270 4236 7274
4234 7274 4230 7279 4231 7288 4233 7288
4235 7292
TIME...MOT...LOC 0114Z 276DEG 22KT 4243 7272 4233 7288
$$
EKSTER000
WWUS51 KBOX 040134
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT FRI AUG 3 2007
MAC015-040145-
/O.CON.KBOX.SV.W.0129.000000T0000Z-070804T0145Z/
HAMPSHIRE MA-
934 PM EDT FRI AUG 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL HAMPSHIRE COUNTY...
AT 929 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WILLIAMSBURG...OR ABOUT NEAR
NORTHAMPTON...MOVING EAST AT 25 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4245 7282 4244 7271 4240 7270 4238 7273
4237 7273 4236 7274 4233 7274 4232 7276
TIME...MOT...LOC 0134Z 276DEG 22KT 4236 7265
$$
MLE000
WWUS51 KBOX 040146
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
945 PM EDT FRI AUG 3 2007
MAC015-040155-
/O.EXP.KBOX.SV.W.0129.000000T0000Z-070804T0145Z/
HAMPSHIRE MA-
945 PM EDT FRI AUG 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMPSHIRE COUNTY
EXPIRES AT 945 PM EDT...
THE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.
LAT...LON 4245 7282 4244 7271 4240 7270 4238 7273
4237 7273 4236 7274 4233 7274 4232 7276
TIME...MOT...LOC 0134Z 276DEG 22KT 4206 7271
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 8:29 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 3, 8:29 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 829 PM EDT FRI AUG 3 2007 .SYNOPSIS... A COLD FRONT EXITING THE GREAT LAKES WILL SWEEP ACROSS NEW ENGLAND TONIGHT AND SATURDAY...WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF IT. HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID WEATHER ACROSS THE REGION SUNDAY. THE HIGH WILL PUSH OFFSHORE SUNDAY NIGHT ALLOWING A WARM FRONT TO CROSS SOUTHERN NEW ENGLAND MONDAY AND MONDAY NIGHT. WARMER AND MORE HUMID AIR WILL THEN MOVE BACK ACROSS SOUTHERN NEW ENGLAND TUE. A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY...TRIGGERING THUNDERSTORMS. THE FRONT WILL MOVE OFFSHORE WEDNESDAY NIGHT FOLLOWED BY DRIER AND COOLER AIR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ***A FEW SEVERE THUNDERSTORMS THIS EVENING NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS WESTERN MA AND SOUTHWEST NH*** G39KTS AT ORH ARD 822 PM. YOURE SEEING THE STORMS WARNINGS AND LOCAL STORM REPORTS. BERKS COUNTY ACTIVITY IS ASSTD WITH A WEAK SFC LOW AS SEEN VIA MSAS. SO THE ATMOSPHERE CONTS POTENT AND WHILE WE EXPECT DIMINISHMENT DURING THE NIGHT... ITS NOT GOING TO BE ENTIRELY QUIET. DAMAGING STORMS ARE ANTICIPATED THROUGH ABOUT 10 PM...AND WELL NEED TO BE ALERT OVERNIGHT. S WIND TO 29 KTS AT AMBROSE TOGETHER WITH POT TEMP AND INSTABILITY AXIS IS PROBABLY GOING TO RESULT IN RAPID NEW DEVELOPMENT ARD 9 OR 10 PM JUST S OF MASS PIKE WHEREVER THE OUTFLOW BOUNDARY STOPS. WERE SEEING ORH ASOS N WIND TO 15 KTS AS YOU MATCH UP WITH YOUR 88D VELOCITY AT LOWEST ELEVATION ANGLE. LATER THIS EVENING AND INTO THE OVERNIGHT HOURS WE MAINTAIN FAIRLY STEEP MID LEVEL LAPSE RATES OF AROUND 7C/KM WITH 500 MB TEMPERATURES AROUND -11C. THIS RESULTS IN AROUND 1000 J/KG OF SURFACE BASED CAPE ALL NIGHT LONG AND SHOWALTER INDICES -2 AND -3. THEREFORE...ALTHOUGH WE DONT HAVE A STRONG LOW LEVEL JET WEAK BOUNDARY IN THE VICINITY SHOULD ALLOW FOR SCATTERED THUNDERSTORMS THROUGH THE NIGHT. WE PROBABLY WILL SEE THE AXIS OF THE BEST CHANCE FOR CONVECTION SHIFT TO THE COASTAL PLAIN BY AROUND 12Z. WILL RUN WITH CHANCE POPS ACROSS THE ENTIRE REGION OVERNIGHT. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH HIGH PWATS ALL NIGHT. LOW TEMPERATURES WILL REMAIN QUITE MILD WITH READINGS IN THE UPPER 60S TO LOWER 70S. IN FACT...DOWNTOWN BOSTON MAY NOT FALL BELOW 73 OR 74 DEGREES ALL NIGHT. WE WILL LIKELY SEE PATCHY FOG LATE AND IT PROBABLY WILL BE DENSE AGAIN ON NANTUCKET. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... A MOSTLY SUNNY AND BEAUTIFUL DAY IS ON TAP TO THE NORTHWEST OF I-95. SOUTHEAST OF I-95...ANY ELEVATED SHOWERS/THUNDERSTORMS WILL PROBABLY DIMINISH BY MID MORNING. HOWEVER...THE FRONTAL BOUNDARY WILL BE HUNG UP ACROSS RHODE ISLAND AND SOUTHEAST MA. THEREFORE...WE PROBABLY WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS RE-DEVELOP ACROSS RHODE ISLAND AND SOUTHEAST MA IN THE AFTERNOON. WIND FIELDS ARE A BIT STRONGER THAN TODAY AND LAPSE RATES WILL BE FAIRLY STEEP BETWEEN 6.5 AND 7.0C/KM. THEREFORE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THIS REGION. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. HIGH TEMPERATURES SHOULD TOP OUT IN THE UPPER 80S TO NEAR 90 NORTH OF MASSACHUSETTS TURNPIKE...WITH READINGS IN THE LOWER 90S SOUTH OF THE MA PIKE AND AWAY FROM THE SOUTH COAST. IN ADDITION...WITH SOUTHWEST WINDS WE EXPECT A MODERATE RISK FOR RIP CURRENTS ALONG THE SOUTH FACING BEACHES OF THE SOUTH COAST ON FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SATURDAY NIGHT... COLD FRONT WILL BE DRAPED ACROSS THE SOUTH COAST SATURDAY EVENING...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MA AND SOUTHERN RI. ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS BEFORE THE FRONT MOVES OFFSHORE. BY LATE EVENING...FRONT SHOULD BE PUSHING OFFSHORE WITH DRY AND MUCH LESS HUMID WEATHER OVERSPREADING THE ENTIRE REGION. LOOKS LIKE ONE OF THE FEW COMFORTABLE NIGHTS WITH DEW PTS IN THE 50S AND MINS BY SATURDAY MORNING IN THE 50S AND 60S. SUNDAY... LOOKS LIKE A GEM OF A DAY AS DEEP LAYER RIDGE MOVES OVER NEW ENGLAND PROVIDING ABUNDANT SUNSHINE...DEW PTS IN THE 50S AND AFTERNOON TEMPS IN THE UPPER 70S TO LOW 80S. IN FACT...SURFACE DEW PTS MAY DIP INTO THE UPPER 40S INLAND...AS MODEL SOUNDINGS FROM BOTH THE GFS AND NAM INDICATE GOOD MIXING TO 4-5 KFT YIELDING DRY AIR MIXING FROM TOP DOWN...RATHER THAN HORIZONTAL ADVECTION. SUN NIGHT AND MONDAY... NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE LOW EXIT THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND. THE NAM APPEARED TO BE AN OUTLIER HERE WITH ITS OVER AMPLIFIED AND FASTER SOLUTION WHEN COMPARED TO THE GFS AND UKMET. THEREFORE...THIS PORTION OF THE FORECAST WAS BASED ON 12Z GFS AND UKMET. A WARM FRONT WILL MOVE ACROSS THE REGION MON...WHICH WILL RESULT IN THE CHANCE OF SHOWERS REGION WIDE...WITH THE HIGHEST CHANCE ACROSS NORTHERN MA INTO NH. THE WARM FRONT EXITS THE AREA SOMETIME MON NIGHT OR EARLY TUE...SO THE CHANCE OF SHOWERS WILL LIKELY CONTINUE INTO MON NIGHT. IT WILL BE COOLER MON GIVEN ONSHORE FLOW...OVERCAST SKIES AND POSSIBLE SHOWERS. HOWEVER...DEW PTS WILL BE ON THE INCREASE GIVEN THE ONSHORE FLOW. TUESDAY THROUGH FRIDAY... OVERALL THEME HERE IS FOR VERY WARM AND HUMID CONDITIONS TUE AND WED WITH A COLD FRONTAL PASSAGE /BACKDOOR/ SOMETIME WED-WED NIGHT...FOLLOWED BY COOLER TEMPS AND LESS HUMID WEATHER THU AND POSSIBLY INTO FRI. THE TRICKY PART OF THE FORECAST WILL BE THE LOCATION OF THE COLD FRONT TUE AND WED AND RELATED POP FORECAST. 12Z GFS APPEARS TO HAVE TOO MANY WAVES ALONG THIS FRONT WHICH MAY BE A CONVECTIVE FEEDBACK PROBLEM. THE 12Z ECMWF HAS LESS IF ANY CONVECTIVE FEEDBACK ISSUES...SO THE HIGHER CHANCE OF SHOWERS AND TSTMS APPEARS TO BE WED /PER THE 12Z ECMWF/ WITH LESS OF A THREAT TUE. BACKDOOR FRONT MOVES ACROSS THE AREA SOMETIME WED NIGHT WITH COOLER AND MUCH LESS HUMID WEATHER THU AND FRI. TEMPS MAY REMAIN IN THE 70S REGION WIDE THU /EXCEPT AROUND 80 CT RIVER VALLEY/...THEN PROBABLY WARMING INTO THE LOW 80S INLAND FRI...AS HIGH PRES MOVES OFFSHORE. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... AIRPORT DELAYS OCCURING DUE TO WX-REROUTING AROUND STRONG TSTORMS. VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING...BUT ISOLATED TO SCATTERED CONVECTION ACROSS THE INTERIOR MAY BRIEFLY RESULT IN MVFR/IFR CONDITIONS. OTHERWISE...A FEW HOURS OF MVFR CONDITIONS MAY DEVELOP LATE IN PATCHY FOG. IN ADDITION...IFR CONDITIONS WILL LIKELY DEVELOP ACROSS NANTUCKET THIS EVENING AND POSSIBLY MAKE THEIR WAY ONTO HYANNIS. ON SATURDAY...VFR CONDITIONS SHOULD DEVELOP BY EARLY TO MID MORNING. HOWEVER...ISOLATED TO SCATTERED CONVECTION ACROSS RHODE ISLAND AND SOUTHEAST MA MAY RESULT IN BRIEF MVFR/IFR CONDITIONS. IN THE LONGER TERM... MVFR CONDITIONS IN SHOWERS AND TSTMS MAY LINGER SAT EVENING OVER SE MASS AND SRN RI AS COLD FRONT DEPARTS. THEN VFR CONDITIONS OVERNIGHT SAT NIGHT INTO SUN AND POSSIBLY SUN NIGHT. MVFR CEILINGS MON AND MON NIGHT AS WARM FRONT AND SHOWERS MOVES ACROSS THE AREA. LOW PROB OF IFR CONDITIONS IF DENSE FOG FORMS MON-MON NIGHT AHEAD OF WARM FRONT. CONDITIONS SHOULD IMPROVE TUE AS WARM FRONT EXITS THE AREA. HOWEVER...MVFR CONDITIONS POSSIBLE TUE AFTERNOON AND NIGHT IN TSTMS AS NEXT COLD FRONT APPROACHES. COLD FRONT WILL MOVE ACROSS THE AREA SOMETIME WED WITH SCATTERED SHOWERS AND TSTMS...PROBABLY IN THE MVFR CATEGORY. && .MARINE... SCA MAY BE DISCONTINUED WITH THE 10 PM PRODUCT AS WINDS AND SEAS NOW JUST BLO SCA. ON SATURDAY...ANOTHER ROUND OF NEAR SHORE 20 KNOT WIND GUSTS AND 2 TO 4 FOOT SEAS. MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS THE SOUTHERN WATERS SO LATER SHIFTS WILL HAVE TO CONSIDER SCA BUT ITS TOO MARGINAL TO HOIST AT THIS TIME. IN THE LONGER TERM...EXPECT CONDITIONS TO REMAIN BELOW SCA SUNDAY AND MONDAY INTO TUESDAY. FOG PATCHES MAY LOCALLY REDUCE VISIBILITIES UNDER 1 MILE MONDAY NIGHT AND TUESDAY NIGHT ESPECIALLY ALONG THE SOUTH COAST. BOUNDARY LAYER WIND SPEEDS INCREASE NEAR 30 KT FROM THE SOUTH MONDAY EVENING...BUT A LOW LEVEL INVERSION WILL INHIBIT MOMENTUM TRANSFER EXCEPT POSSIBLY ALONG IMMEDIATE SOUTH COASTAL LOCATIONS. && .CLIMATE... && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ255. && SYNOPSIS...WTB/STRAUSS NEAR TERM...DRAG SHORT TERM...FRANK LONG TERM...STRAUSS AVIATION...WTB/FRANK/STRAUSS MARINE...WTB/FRANK/STRAUSS
Hazardous weather outlook, Aug 3, 4:40 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT FRI AUG 3 2007 ANZ230-236-CTZ002>004-MAZ002>024-026-RIZ001>008-041000- BOSTON HARBOR-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EARLY EVENING IN SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS POSSIBLY LEADING TO LOCALIZED FLOODING. MODERATE TO STRONG RIP CURRENTS ARE POSSIBLE SATURDAY AND SUNDAY AT SOUTH FACING OCEAN BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-012-015-041000- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 440 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING TO THE NORTHWEST OF I-95. THE BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE UNTIL 10 PM. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT ANY ISOLATED STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION OVERNIGHT. THEY WILL BRING THE THREAT OF DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-270-041000- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- 440 PM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 15 TO 20 KT WILL BUILD SEAS OF 3 TO 6 FT ACROSS THE SOUTHERN OCEAN WATERS OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. AREAS OF DENSE FOG ARE EXPECTED TO RE-DEVELOP ACROSS THE WATERS TONIGHT. IN ADDITION...A FEW THUNDERSTORMS MAY AFFECT THE WATERS TONIGHT BRINGING THE THREAT FOR DANGEROUS CLOUD TO SURFACE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND EARLY SATURDAY EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
In the hours before
Special weather statement, Aug 3, 6:51 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 651 PM EDT FRI AUG 3 2007 NHZ015-032345- WESTERN AND CENTRAL HILLSBOROUGH NH- 651 PM EDT FRI AUG 3 2007 AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES NORTHWEST OF HANCOCK...OR ABOUT 11 MILES EAST OF KEENE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...ANTRIM AND WINDSOR BY 700 PM EDT... DEERING AND HILLSBOROUGH BY 710 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Special weather statement, Aug 3, 7:22 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 722 PM EDT FRI AUG 3 2007 MAZ026-NHZ015-040015- NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 722 PM EDT FRI AUG 3 2007 AT 717 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 4 MILES WEST OF NEW IPSWICH TO 13 MILES SOUTHWEST OF NEW IPSWICH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF JAFFREY TO 11 MILES SOUTH OF JAFFREY...MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR...TEMPLE AND NEW IPSWICH BY 730 PM EDT... GREENVILLE BY 740 PM EDT...MASON AND ASHBY BY 750 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. MLE
Local storm report, Aug 3, 7:28 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL TEMPLE 42.82N 71.83W
08/03/2007 M0.75 INCH HILLSBOROUGH NH LAW ENFORCEMENT
0555 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M0.88 INCH FRANKLIN MA AMATEUR RADIO
0602 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M1.25 INCH FRANKLIN MA AMATEUR RADIO
HALF DOLLAR SIZE HAIL
0640 PM HAIL CHARLEMONT 42.63N 72.88W
08/03/2007 E0.75 INCH FRANKLIN MA TRAINED SPOTTER
0700 PM HAIL BUCKLAND 42.60N 72.78W
08/03/2007 E1.00 INCH FRANKLIN MA AMATEUR RADIO
0700 PM TSTM WND DMG BUCKLAND 42.60N 72.78W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0700 PM TSTM WND DMG ROWE 42.70N 72.90W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0702 PM HAIL GREENFIELD 42.59N 72.60W
08/03/2007 E0.88 INCH FRANKLIN MA TRAINED SPOTTER
0712 PM TSTM WND DMG ERVING 42.60N 72.40W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0712 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/03/2007 WORCESTER MA AMATEUR RADIO
WIRES DOWN
0714 PM HAIL ATHOL 42.59N 72.23W
08/03/2007 E1.00 INCH WORCESTER MA AMATEUR RADIO
&&
NBELKLocal storm report, Aug 3, 7:47 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
747 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL TEMPLE 42.82N 71.83W
08/03/2007 M0.75 INCH HILLSBOROUGH NH LAW ENFORCEMENT
0555 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M0.88 INCH FRANKLIN MA AMATEUR RADIO
0602 PM HAIL MONROE 42.72N 72.95W
08/03/2007 M1.25 INCH FRANKLIN MA AMATEUR RADIO
HALF DOLLAR SIZE HAIL
0640 PM HAIL CHARLEMONT 42.63N 72.88W
08/03/2007 E0.75 INCH FRANKLIN MA TRAINED SPOTTER
0641 PM TSTM WND DMG COLRAIN 42.67N 72.68W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN. ROUTE 112 ROAD CLOSED.
0650 PM TSTM WND DMG CHARLEMONT 42.63N 72.88W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0650 PM TSTM WND DMG HAWLEY 42.57N 72.88W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0655 PM TSTM WND DMG COLRAIN 42.67N 72.68W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0700 PM HAIL GREENFIELD 42.59N 72.60W
08/03/2007 E0.50 INCH FRANKLIN MA TRAINED SPOTTER
0700 PM TSTM WND DMG ROWE 42.70N 72.90W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0700 PM TSTM WND DMG BUCKLAND 42.60N 72.78W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0700 PM HAIL BUCKLAND 42.60N 72.78W
08/03/2007 E1.00 INCH FRANKLIN MA AMATEUR RADIO
0702 PM HAIL GREENFIELD 42.59N 72.60W
08/03/2007 E0.88 INCH FRANKLIN MA TRAINED SPOTTER
0712 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/03/2007 WORCESTER MA AMATEUR RADIO
WIRES DOWN
0712 PM TSTM WND DMG ERVING 42.60N 72.40W
08/03/2007 FRANKLIN MA AMATEUR RADIO
TREES DOWN
0714 PM HAIL ATHOL 42.59N 72.23W
08/03/2007 E1.00 INCH WORCESTER MA AMATEUR RADIO
0715 PM TSTM WND DMG ATHOL 42.59N 72.23W
08/03/2007 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON SEVERAL ROADS INCLUDING ROUTE 2
0716 PM HAIL ATHOL 42.59N 72.23W
08/03/2007 E0.50 INCH WORCESTER MA TRAINED SPOTTER
0718 PM HAIL ATHOL 42.59N 72.23W
08/03/2007 M0.75 INCH WORCESTER MA TRAINED SPOTTER
0725 PM HAIL ATHOL 42.59N 72.23W
08/03/2007 M1.00 INCH WORCESTER MA AMATEUR RADIO
1 INCH DIAMETER HAIL PERSISTED FOR 10 MINUTES
&&
NBELKSpecial weather statement, Aug 3, 8:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 830 PM EDT FRI AUG 3 2007 MAZ005-012-013-040130- CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 830 PM EDT FRI AUG 3 2007 AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG WINDS...OR THUNDERSTORM OUTFLOW...WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH ALONG A LINE EXTENDING FROM 4 MILES NORTH OF HUDSON TO 5 MILE NORTH OF GRAFTON TO 8 MILES NORTHWEST OF CHARLTON...MOVING SOUTHEAST AT 30 MPH. THE STRONG WINDS WILL BE NEAR...SUDBURY AND WAYLAND BY 840 PM EDT... WELLESLEY AND WHITINSVILLE BY 850 PM EDT...UXBRIDGE AND MEDWAY BY 900 PM EDT. MLE
Special weather statement, Aug 3, 8:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 834 PM EDT FRI AUG 3 2007 MAZ002-003-008-010-040130- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 834 PM EDT FRI AUG 3 2007 AT 829 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTH OF HEATH TO 4 MILES NORTHWEST OF MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF NORTH ADAMS TO 10 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...WORTHINGTON AND MIDDLEFIELD BY 840 PM EDT...LEYDEN AND SHELBURNE BY 850 PM EDT...WILLIAMSBURG AND GREENFIELD BY 900 PM EDT...WHATELY AND SUNDERLAND BY 910 PM EDT... LEVERETT AND HATFIELD BY 920 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Aug 3, 8:47 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 58 min |
| Aug 3, 9:24 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 66 min |
| Aug 3, 10:28 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 40 min |
| Aug 4, 5:15 AM EDT | Special Marine Warning | BOX | 90 min | |
| Aug 4, 6:51 AM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 4, 4:03 PM EDT | Special Marine Warning | BOX | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.